Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Wellbutrin dosage/adding Adderall? toodlebug

Posted by Penny on July 2, 2003, at 8:31:20

In reply to Wellbutrin dosage/adding Adderall?, posted by toodlebug on July 1, 2003, at 18:43:30

> I started taking Wellbutrin (for mild depression and ADD) 2.5 weeks ago. So far I have worked up from 100 mg. to 300 mg. with the goal of 400 mg. At first I noticed good improvement in my mood as well as reduced appetite, but as the dose goes up I have not noticed any more improvement. (I am hoping the Wellbutrin will help me lose the 40 pounds I gained on Effexor & Prozac.) Do I just need to give the Wellbutrin more time to work, or is this going to be all it does for me, or should I take a higher dose? If this is all the improvement I am going to see, I won't complain too much because it has done some good things and so far I have not had any problems with it at all.

Might be all it does, but I would give it a little more time and an increased dose to be sure. If you are satisfied with that, then keep going. If not, perhaps your doc can augment with something, like an antipsychotic with antidepressant qualities (I take Geodon).

>
> I am also wondering about adding Adderall or some other stimulant to the Wellbutrin. My doctor said that was fine, but I wanted to hear more people's experiences with that. I have taken Adderall in the past, but not on a regular basis because it caused insomnia/early waking at first. I now think that was due to some Prozac still being in my system because I was very sensitive to any kind of sleep disturbance at the time. I now sleep better.

Any particular reason you want to add a stimulant? I have been having a lot of trouble staying awake and concentrating (I take a Zoloft-Wellbutrin-Geodon-Lamictal combo), but my mood had been stable for a good while - several months - so my doc agreed to take me off the Geodon and start me on Adderall, with the understanding that a possible side effect is depressed mood. I was only on Adderall for a week when my mood dropped drastically. Not to mention that it made me SLEEPY!!! Wasn't a stimulant for me at all. Needless to say, doc took me off of Adderall immediately and started me back on Geodon, and increased my Zoloft, but now my mood is highly unstable and I am once again in a depressive state. Not fun... Doc had tried me on Provigil first for the sleepiness, and it was great for a while, but then pooped out.

>
> By the way, I have also tried Celexa, Paxil, Effexor, and Prozac. Celexa and Paxil were awful for me. Effexor was fantastic for the first 6 months or so but then caused some hypomania and the withdrawal was hellish. Prozac didn't seem to have much effect, but I think my body had "pooped-out" on the SSRI's by that point.)


Yeah, I have been on Celexa, Paxil (which was horrible for me), Effexor (which worked but flattened my mood tremendously, then was TERRIBLE coming off of!) and Lexapro - and now Zoloft. Never did try Prozac, but I don't respond well to the straight SSRIs either - they have to be augmented with something.

Good luck!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Penny thread:238569
URL: http://www.dr-bob.org/babble/20030701/msgs/238695.html